Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 6, 2021, 3:46 PM CDT for Van Buren County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 3:46 PM CDT (20:46 UTC)
- Expired
- Oct 6, 2021, 4:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 30
County Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
091
WWUS84 KOHX 062046
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
346 PM CDT Wed Oct 6 2021
TNZ080-062115-
Van Buren TN-
346 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of northeastern Van
Buren County through 415 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Spencer, or near Fall Creek Falls, moving north at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
&&
LAT...LON 3576 8527 3575 8526 3575 8527 3572 8527
3567 8532 3569 8538 3580 8537 3577 8526
TIME...MOT...LOC 2045Z 200DEG 8KT 3571 8533
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 6, 2:02 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Oct 6, 2:02 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Nashville TN 202 PM CDT Wed Oct 6 2021 .DISCUSSION... Airmass continues to destabilize this afternoon. Southeast areas were recently upgraded to a slight risk and we have seen a few rotating cells on radar. Strongest storm is now in northwestern Cumberland Co but appears to be remaining below severe limits at this time. No wind or svr wx reports thus far. On the other side of the coin is the flood threat. Moisture axis now set up across the Plateau where appreciable amounts have occurred, particularly across portions of the southern plateau. We are expecting a stronger impulse to gain strength by this evening across northeastern AL. Energy will transfer northward across eastern portions of the mid state with another round of heavier showers and thunderstorms. It looks as though the bulk of the rainfall will occur this evening with the heaviest amounts to the east of I-65. Note however, Lawrence county was ambushed with upwards of 5 inches of rainfall yesterday. Will therefore keep the Flash flood watch going for all the current counties. There was some contemplation in regard to pulling the watch for our westernmost counties. However, given the heavier rainfall that fell prior, along with the very low ffg values, will opt to keep the watch in tact. The watch will remain in effect through Thursday morning. Otw, look for overnight rainfall amounts to range from a quarter inch west to up to 1 1/2 inches along the Plateau. Pops tonight will range from 50% west to likely to categorical along the Plateau. Moving on, the upper low will be lifting off to the north on Thursday with drier air moving in. Rainfall chances will decrease down to just a 20-30 percent chance by Thursday evening. For the near term temps, looking warmer than normal, especially with low temps which will run a good 10 to 15 degree above normal. In the ext fcst, upper ridging still expected to build into the region through the weekend. A weakening frontal boundary will bring both a brief and low percentage chance of showers for early next week. Otw, its looking quite warm with elevated heights and warm 850 mb temps. Look for highs to hold in the 80s with lows in the lower to mid 60s. That equates to about 12 to 15 degrees above normal. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Look for storms to increase across Middle Tennessee this afternoon and into the evening. A strong upper low is situated over northeast Arkansas and this is the overriding feature affecting the mid state. There is also an inverted surface trough bisecting Middle Tennessee, and this is helping to focus a lot of the moisture that is being advected up from the south. Atmosphere continues to destabilize, and any sunshine we see going forward will contribute to further destabilization. Overnight, look for ceilings to lower with some radiation fog possible toward morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 65 79 62 82 62 / 60 30 20 20 10 Clarksville 64 77 60 81 61 / 50 40 20 10 10 Crossville 62 73 58 74 56 / 80 50 50 30 10 Columbia 64 80 60 82 60 / 60 30 20 10 10 Lawrenceburg 64 79 60 81 60 / 60 30 20 20 10 Waverly 64 78 60 81 60 / 50 30 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for Bedford-Coffee- Cumberland-Giles-Grundy-Lawrence-Marshall-Van Buren-Warren-Wayne. && DISCUSSION......21 AVIATION........08
Hazardous weather outlook, Oct 6, 5:01 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Wed Oct 6 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Wed Oct 6 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A flash flood watch is in effect through tonight for southern locations approaching Tennessee/Alabama Border Region and across central and southern portions of Cumberland Plateau Region. Rainfall amounts of one to three inches, with locally higher amounts, will be possible. Isolated strong to severe thunderstorms will be possible this afternoon and evening across most of Middle Tennessee. With any strong to severe thunderstorms that do develop, main threats will be strong to damaging winds and potentially large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and scattered thunderstorms continuing across eastern portions of mid state region could cause continuing flooding concerns across this area through at least Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
In the hours before
Special weather statement, Oct 6, 10:48 AM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
1048 AM CDT Wed Oct 6 2021
TNZ065-078-080-061615-
Van Buren TN-Warren TN-White TN-
1048 AM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of Van Buren,
southeastern Warren and southern White Counties through 1115 AM
CDT...
At 1048 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Spencer, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Spencer, Doyle, Virgin Falls State Natural Area and Fall Creek Falls
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3559 8540 3557 8542 3556 8545 3555 8546
3555 8549 3554 8553 3554 8555 3553 8556
3553 8565 3593 8560 3586 8528
TIME...MOT...LOC 1548Z 192DEG 27KT 3559 8553
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RoseSpecial weather statement, Oct 6, 11:43 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
1143 AM CDT Wed Oct 6 2021
TNZ065-066-080-061715-
Cumberland TN-Van Buren TN-White TN-
1143 AM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southwestern
Cumberland, northeastern Van Buren and southeastern White Counties
through 1215 PM CDT...
At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Spencer, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Virgin Falls State Natural Area, Indian Rock Lake, Lake Tansi and
Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3577 8515 3576 8526 3575 8526 3573 8527
3572 8527 3570 8528 3574 8539 3595 8536
3585 8505
TIME...MOT...LOC 1642Z 215DEG 13KT 3573 8531
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21Special weather statement, Oct 6, 3:41 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
341 PM CDT Wed Oct 6 2021
TNZ034-062115-
Fentress TN-
341 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of southwestern
Fentress County through 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Jamestown, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jamestown and Grimsley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3623 8499 3624 8508 3649 8509 3647 8487
TIME...MOT...LOC 2040Z 190DEG 14KT 3628 8503
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ShamburgerSpecial weather statement, Oct 6, 3:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
346 PM CDT Wed Oct 6 2021
TNZ080-062115-
Van Buren TN-
346 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of northeastern Van
Buren County through 415 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Spencer, or near Fall Creek Falls, moving north at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
&&
LAT...LON 3576 8527 3575 8526 3575 8527 3572 8527
3567 8532 3569 8538 3580 8537 3577 8526
TIME...MOT...LOC 2045Z 200DEG 8KT 3571 8533
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:11 PM CDT | Special Weather Statement | OHX | Lewis | 34 min |
| Oct 5, 7:34 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis | 96 min |
| Oct 5, 9:08 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 3 hr |
| Oct 6, 12:11 AM CDT | River Flood Advisory | OHX | Lawrence | 20 hr |
| Oct 6, 1:14 AM CDT | Areal Flood Advisory | OHX | Giles, Hickman, Maury | 2 hr |
| Oct 6, 2:30 AM CDT | Flash Flood Warning | OHX | Hickman, Maury | 2 hr |
| Oct 6, 2:48 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman | 2 hr |
| Oct 6, 3:06 AM CDT | Flash Flood Watch | OHX | Bedford, Coffee, Cumberland, Giles, Grundy, Lawrence and 4 more | 28 hr |
| Oct 6, 3:31 AM CDT | Flash Flood Warning | OHX | Dickson | 119 min |
| Oct 6, 3:48 AM CDT | Areal Flood Advisory | OHX | Dickson, Montgomery | 2 hr |
| Oct 6, 10:48 AM CDT | Special Weather Statement | OHX | Van Buren | 27 min |
| Oct 6, 11:43 AM CDT | Special Weather Statement | OHX | White | 32 min |
| Oct 6, 11:59 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 46 min |
| Oct 6, 2:49 PM CDT | Areal Flood Advisory | OHX | Cumberland, Overton, Putnam, Van Buren, White | 4 hr |
| Oct 6, 3:41 PM CDT | Special Weather Statement | OHX | Fentress | 34 min |
| Oct 6, 3:56 PM CDT | Flash Flood Warning | OHX | Van Buren | 6 hr |
| Oct 6, 4:14 PM CDT | Special Weather Statement | OHX | Fentress | 31 min |
| Oct 6, 4:22 PM CDT | Areal Flood Advisory | OHX | Fentress | 113 min |
| Oct 6, 4:45 PM CDT | Special Weather Statement | OHX | Pickett | 30 min |
| Oct 6, 5:01 PM CDT | Special Weather Statement | OHX | Rutherford | 29 min |
| Oct 6, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 25 min |
| Oct 6, 5:09 PM CDT | Tornado Warning | OHX | Cumberland | 36 min |
| Oct 6, 5:29 PM CDT | Special Weather Statement | OHX | Rutherford | 31 min |
| Oct 6, 5:35 PM CDT | Areal Flood Advisory | OHX | Fentress, Pickett | 115 min |
| Oct 6, 5:44 PM CDT | Tornado Warning | OHX | Cumberland | 31 min |
| Oct 6, 6:14 PM CDT | Special Weather Statement | OHX | Cumberland | 31 min |
| Oct 6, 6:20 PM CDT | Tornado Warning | OHX | Cumberland, Fentress | 25 min |
| Oct 6, 6:43 PM CDT | Special Weather Statement | OHX | Fentress | 32 min |
| Oct 6, 6:47 PM CDT | Special Weather Statement | OHX | Hickman | 28 min |
| Oct 6, 6:53 PM CDT | Tornado Warning | OHX | Fentress | 37 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.